Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 60, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 16, 2007, 5:06 PM CDT for Jones County, Iowa. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2007, 5:06 PM CDT (22:06 UTC)
- Expired
- Jun 16, 2007, 5:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Jones County, IA
The radar
The Quad Cities radar (KDVN), 63 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 5:18 PM CDT | TSTM WND DMG | Olin, IA | NUMEROUS TREE BRANCHES DOWN. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 273 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1680 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 162205 SVRDVN IAC105-162245- /O.NEW.KDVN.SV.W.0060.070616T2206Z-070616T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 506 PM CDT SAT JUN 16 2007 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JONES COUNTY IN EAST CENTRAL IOWA... * UNTIL 545 PM CDT. * AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR OLIN...OR ABOUT 9 MILES SOUTHEAST OF ANAMOSA... AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OLIN AROUND 515 PM CDT... WYOMING AROUND 540 PM CDT... OXFORD JUNCTION AROUND 545 PM CDT... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4205 9122 4194 9126 4195 9092 4211 9091 $$ ERVIN
2 follow-up statements
000 WWUS53 KDVN 162229 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 529 PM CDT SAT JUN 16 2007 IAC105-162245- /O.CON.KDVN.SV.W.0060.000000T0000Z-070616T2245Z/ JONES IA- 529 PM CDT SAT JUN 16 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR JONES COUNTY... AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR HALE...OR ABOUT 12 MILES SOUTHEAST OF ANAMOSA...MOVING EAST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WYOMING...OXFORD MILLS AND OXFORD JUNCTION PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4206 9117 4195 9118 4195 9092 4211 9091 $$ ERVIN
000 WWUS53 KDVN 162238 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 537 PM CDT SAT JUN 16 2007 IAC105-162247- /O.EXP.KDVN.SV.W.0060.000000T0000Z-070616T2245Z/ JONES IA- 537 PM CDT SAT JUN 16 2007 ...THE SEVERE THUNDERSTORM WARNING FOR JONES COUNTY EXPIRES AT 545 PM CDT... THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING HEAVY RAIN AND GUSTY WINDS. PLEASE SEND ACROSS ANY REPORTS OF WIND AND HAIL TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE. LAT...LON 4206 9117 4195 9118 4195 9092 4211 9091 $$ ERVIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:00 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 16, 3:00 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 300 PM CDT SAT JUN 16 2007 .SYNOPSIS... OUTFLOW BOUNDARY EXTENDS FROM CENTRAL IA INTO NORTHWEST IL ROUGHLY FROM NORTH OF KDSM TO NEAR KCWI AND KFEP AT 19Z. BOUNDARY WELL DEPICTED BY ARCING BAND OF SCT TSTMS...WHICH CONTINUE TO SAG S/SE ALONG WITH THE OUTFLOW. MEANWHILE FURTHER NORTH...SOMEWHAT DIFFUSE QUASI STATIONARY FRONT DRAPED FROM SOUTHERN SD THROUGH FAR NORTHERN IA INTO SOUTH CENTRAL WI. WINDS BEGINNING TO BACK TO SE ON WESTERN FLANK OF BOUNDARY IN RESPONSE TO INCREASING WARM ADVECTION AHEAD OF VIGOROUS UPPER LOW SHIFTING EASTWARD FROM THE PACIFIC NORTHWEST INTO THE NORTHERN ROCKIES. ADDITIONAL CONVECTION NOTED OVER PORTIONS OF EASTERN SD AND SOUTHWEST MN AHEAD OF MID LEVEL SHORTWAVE AS IT TRAVERSES EASTBOUND ON EDGE OF MAIN WESTERLIES WHICH HAVE FLATTENED UPPER RIDGE OVER MIDWEST LEADING TO MORE DIFFLUENT FLOW ALOFT OVERHEAD. ..05.. && .SHORT TERM...TONIGHT AND SUNDAY... STATIONARY FRONT TO OUR NORTH TO EVENTUALLY RETURN NORTH AS WARM FRONT LATER TONIGHT THROUGH SUN IN INCREASING WARM ADVECTION REGIME IN ADVANCE OF NORTHERN ROCKIES UPPER LOW. ISOLD-SCT THUNDERSTORMS WILL PERSIST TIL SUNSET... WITH BEST COVERAGE IMMEDIATELY BEHIND OUTFLOW OR BETWEEN HWY 30 AND HWY 34... AS BOUNDARY SAGS SOUTH NEAR 15 KTS. OUTFLOW MAY END UP NEAR HWY 34 THIS EVE BEFORE STALLING. PCPN CHCS STILL CONTINUE AFTER SUNSET AND OVERNIGHT NORTH 1/3-1/2 WITH WEAK ISENTROPIC LIFT OVER THE BOUNDARY COUPLED WITH SOME LIFT AHEAD OF APPROACHING MID LEVEL SHORTWAVE. BRUNT OF CONVECTION SHOULD BE FOUND OVER THE DAKOTAS INTO MN NORTH OF SFC FRONT WITHIN ELEVATED MOISTURE AXIS ON NOSE OF LLVL JET. AS FOR MIN TEMPS... WENT WITH PERSISTENCE PLUS 1-2 DEGS MOST LOCATIONS WITH MOISTURE POOLING ALONG BOUNDARIES AND A BIT MORE CLOUD COVER. SUNDAY...INTRODUCED SMALL POPS MAINLY NORTHEAST IA INTO NORTHWEST IL DURING MORNING WITH ISENTROPIC LIFT/WARM ADVECTION NORTH OF SFC BOUNDARY /OUTFLOW/. OTHERWISE...MORE OF THE SAME...HEAT AND HUMIDITY THOUGH WE WILL BE ADDING WIND. GUSTY SOUTH TO SOUTHWEST WINDS WILL DEVELOP AS THE DAY PROGRESSES WITH DEEP MIXING...WHICH WILL HELP BOOST TEMPS IN THE L/M 90S WITH SUN/CLOUD MIX. NAM FCST SOUNDINGS SUPPORT MIXING TO NEAR OR JUST ABOVE 675 MB WHICH WOULD YIELD MAXES IN THE RANGE OF 95-97 DEGS FROM MLI TO AWG...FFL AND BRL. AS IT STANDS GOING FCST MAXES ABOVE GUIDANCE BY 2-5 DEGS AND IN THE L/M 90S...WHICH LOOKS GOOD AND MADE ONLY MINOR TWEAKS. .LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY... WARM AND HUMID CONDITIONS EXPECTED SUNDAY NIGHT AS SOUTHERLY WINDS CONTINUE TO PUMP MOISTURE NORTH AHEAD OF THE APPROACHING COLD FRONT. LACK OF ANY COHERENT TRIGGER SUGGESTS THAT MONDAY MORNING SHOULD BE DRY. WINDY CONDITIONS ON MONDAY SHOULD AID IN BOOSTING TEMPS... ESPECIALLY THOSE AREAS THAT SEE SUN THE LONGEST. CONVECTION TO BREAK OUT ACROSS THE AREA MONDAY AFTERNOON AHEAD OF THE FRONT. THERE SHOULD BE A RESPECTABLE LINE OF CONVECTION ASSOCIATED WITH THE FRONT AS IT PASSES THROUGH THE AREA MONDAY NIGHT WITH LINGERING PRECIP TUESDAY MORNING. TUESDAY AFTERNOON THROUGH WEDNESDAY...SPEED/MOISTURE CONVERGENCE ALOFT SUGGEST POTENTIAL FOR SOME ADDITIONAL CONVECTION ALONG/SOUTH OF I-80 TUESDAY AFTERNOON/NIGHT WITH SOME LINGERING CONVECTION POSSIBLE ON WEDNESDAY ALONG/SOUTH OF HIGHWAY 34. WEDNESDAY NIGHT ON...FOR NOW HAVE GONE DRY THE ENTIRE PERIOD. HOWEVER...ALL MODELS HAVE WEST NORTHWEST FLOW WITH WEAK RIPPLES MOVING THROUGH IT. THE ACTUAL STRENGTH OF ANY RIPPLE COULD BE STRONGER THAN PROGGED DUE TO THE MODELS SMOOTHING FEATURES OUT. ANY ONE OF THESE COULD PRODUCE CONVECTION AFTER TOPPING THE WESTERN RIDGE. ..08.. && .AVIATION... OUTFLOW BOUNDARY WILL PUSH THROUGH KMLI LATE THIS AFTN AND NEAR KBRL BY 00Z. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE FOUND NORTH OF THIS BOUNDARY AND THREATEN MAINLY KCID...KDBQ...KMLI TAF SITES THROUGH 01Z. LATER TONIGHT THROUGH SUNDAY MORNING MAY SEE FEW MORE THUNDERSTORMS DEVELOP NEAR KCID AND KDBQ... BUT COVERAGE ANTICIPATED TO BE ISOLD AND PROBABILITY APPEARS TOO LOW TO INCLUDE MENTION IN 18Z TAFS... BUT NEEDS TO BE MONITORED IN SUBSEQUENT ISSUANCES. CIGS EXPECTED TO REMAIN AT VFR LEVELS THROUGH THE PERIOD...BUT VSBYS ARE LIKELY TO DROP INTO MVFR RANGE IN HAZE/FOG LATER TONIGHT TIL MID MORNING ON SUNDAY. && DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 05/08
Hazardous weather outlook, Jun 16, 4:53 AM CDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 453 AM CDT SAT JUN 16 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-171000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 453 AM CDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A WEAK FRONT PUSHING ACROSS NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN WILL BRING THE CHANCE FOR SOME THUNDERSTORMS ALONG THE HIGHWAY 20 CORRIDOR THIS AFTERNOON AND EVENING. A FEW STORMS MAY MAKE IT EVEN FURTHER SOUTH DOWN TO THE HIGHWAY 30 OR INTERSTATE 80 CORRIDOR DURING THE EVENING PERIOD. LATEST INDICATIONS SUGGEST THAT IF THESE THUNDERSTORMS DO MAKE IT INTO PORTIONS OF THE AREA... THEY WOULD NOT PRODUCE SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA MONDAY AFTERNOON AND EVENING AHEAD OF A COLD FRONT MOVING THROUGH THE MID MISSISSIPPI VALLEY. THERE WILL BE A THREAT OF SEVERE STORMS MAINLY NORTH OF INTERSTATE 80. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER MOST OF THE AREA TUESDAY THROUGH THURSDAY. IT IS TO SOON TO DETERMINE IF THESE STORMS WILL POSE A RISK OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. 12/DLF
In the hours before
Special weather statement, Jun 16, 3:50 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 350 PM CDT SAT JUN 16 2007 IAZ040>042-051>054-063>068-076>078-ILZ001-002-007-009-015>018-024- 170100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLINTON IA- DELAWARE IA-DUBUQUE IA-HENRY IL-IOWA IA-JACKSON IA-JO DAVIESS IL- JOHNSON IA-JONES IA-KEOKUK IA-LINN IA-LOUISA IA-MERCER IL- MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTT IA-STEPHENSON IL- WASHINGTON IA-WHITESIDE IL- 350 PM CDT SAT JUN 16 2007 ...HEAVY DOWNPOURS WITH STRONG GUSTY WINDS POSSIBLE... SCATTERED THUNDERSTORMS WILL PERSIST UNTIL SUNSET. THE STORMS WILL BRING HEAVY DOWNPOURS WITH RAINFALL RATES IN EXCESS OF ONE INCH IN LESS THAN AN HOUR. THIS HEAVY RAIN WILL GREATLY LIMIT VISIBILITIES. THE STRONGEST STORMS WILL ALSO BE CAPABLE OF PRODUCING STRONG GUSTY WINDS OF 40 TO 50 MPH.
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 12:58 PM CDT | Air Stagnation Advisory | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 27 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.